Ask a doctor

What Kind of Bruising Appears After Injecting Radiesse Injections?

Hi doctor about a year ago my doctor injected radinesse because I had some very deep foreheadwrinkles.I had a big bump slightly bruised for a couple weeks.My forehead is perfect now I I would really like to get more fullness and get read read of some deep frown lines around mouth area.Is radinesse the best option for this procedure and will I be bruised fora llong time ,and is there other brands that give better results?

Doctor Answers (8)

What Kind of Bruising Appears After Injecting Radiesse Injections?

+2

It is impossible to predict exactly what type of bruising, if any, will appear as a result of any injectable treatment.  Even a previous treatment is not a predictor; you could have very little bruising the first time and more the second, or the other way around.  Any injectable can be associated with bruising and swelling.

The most important consideration in this regard is avoidance of obvious blood vessels (which presumably everyone already does) and, in the event that bleeding is noted, immediately pausing the process to apply pressure until it has stopped, followed by cool compresses or ice for 15-20 minutes.  That is the routine we typically use in my office.

In terms of which filler to use where - you'll find a wide range of recommendations.  I typically suggest a neuromodulator (like Botox) at or above the eyebrows and fillers below that level.  I prefer Radiesse for deeper areas (such as the malar - cheek - eminences and the nasolabial folds) and an HA for more superficial regions, such as the marionette lines and finer lines.  In that regard there are preferences for Juvederm, Restylane and Perlane, with varying advantages to each.

I hope that this helps and good luck,

Dr. E


New York Plastic Surgeon
5.0 out of 5 stars 146 reviews

What Kind of Bruising Appears After Injecting Radiesse Injections?

+2

 For Marrionette lines, around the mouth I have used Radiesse but do prfer Perlane as it flows and smoothens out better, in that area, in my opinion.  Any needle based therapy can create bruising but in my mind Perlane causes far less bruising than Perlane.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Injections around the lips

+2
For the lip area, I prefer to use Restylane, which is a finer filler. Bruising can be the consequence of injection technique as well as other factors including use of aspirin and other blood thinners. I always recommend application of ice for the first day to attempt to reduce the potential for bruising.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Bruising from Radiesse injections

+2

Bruising is a function of using a needle to inject fillers under the skin and is not due to the product being injected. The degree of bruising from filler injections may also be affected by injection techniques such as fan like injections, higher injection volumes, and more rapid injection times. Many dietary supplements, medications, vitamins, and herbs are associated with excess bruising from filler injections such as Radiesse. Those to avoid for at least 10 days prior to injection include non-steroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen (Motrin, Advil) or naproxen (Aleve), aspirin, vitamin E, omega-3 fatty acids (fish oil), licorice, garlic, ginger, ginkgo, and other herbal supplements.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Bruising post-injection

+1

There are many factors that come in to play when it comes to bruising with injectables. Use of blood thinners, area of injection, and amount of injection are just a few. Most bruising is short lived and will last as long as it takes your body to metabolize the bruise. I always set the expectation of possible bruising, especially with Radiesse. The long term benefits outweigh the short term bruising with the injectables. Best of luck!

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

What Kind of Bruising Appears After Injecting Radiesse Injections?

+1

    Anything injected around the lips can cause bruising.  Most injectors will choose an HA filler over Radiesse for anything around the lips.

 

 

Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 180 reviews

What Kind of Bruising Appears After Injecting Radiesse Injections

+1

Bruising is possible with any filler, but does often happen with Radiesse because it's injected deeper. While Radiesse is a good option for around the mouth area, it is really only advised in very deep lines. If you have smaller lines around the mouth, you don't want Radiesse there as it can appear whitish on the skin's surface. Softer hyaluronic acid fillers like Juvderm, Restylane, and Expression are often used around the mouth because the material is better for that area.

I firmly disagree that silicone is ever a good option. I remove it time and again from people that have it in their faces and look deformed. Remember that you will continue to age, so putting something "permanent" in there will make it so that part doesn't change, and it can lead to you looking disfigured later on. It's also illegal to inject silicone in some states - like in Nevada.

Consult a good injector - or several - for consultations about what's best for your specific areas of concern.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Bruising After Filler Injections

+1

Bruising is possible with any filler (injections) treatment. However, just because you head bad bruising with the last treatment doesn't mean it will happen again. There are some things we can do in and out of the office to minimize bruising, but sometimes it can't be avoided. I think Radiesse is a great temporary filler for the areas you mentioned. If you want something more permanent, silicone is a great filler as well.

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.